Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Treatment of Fungal Nail Infection
Nov 30, 2011

Hi,

I read your response (http://www.thebody.com/Forums/AIDS/SideEffects/Q215731.html#) on Fungal Nail Infections and was wondering if you could offer me some advice.

I've been on Atripla for just over 2 yrs and my CD4s are stable 300 ish and VL undetectable; I have been taking Lamisil once a day for 9 months to treat a Fungal nail infection. The infection has improved but seems to have 'stagnated' the nail is now again firm but still mostly discoloured (though this has changed from yellow to white).

Should I continue on with the treatment 'indefinitely' or look at trying something else? I know they are difficult to clear and HIV probably accentuates this but I would really like to do all I can to clear the infection.

Thanks in advance for your advice.

Response from Dr. Henry

You may want to make sure you have a fungal infection by getting nail samples sent to lab or seeing specialist (typically dermatologist or podiatrist). If diagnosis of fungal infection seems valid then in some cases response is slow /poor even to typically effective treatment (sometimes I might switch to alternative regimen such as weekly oral fluconazole) with very long term tretment (ie 6-12 months) sometimes needed. Some cases simply dont clear very well despit all efforts. KH



Previous
alpha lipoic acid, interaction with Efavirenz + Truvada
Next
sores with hiv

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement